It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-18-2008, 06:08 AM   #1
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Medication causing loss of appetite?

On monday night i began taking Thyronine which i believe is also called Thyroxine. On tuesday i began taking medication for low cortisol levels for my adrenal function. For some reason the last 3 days my appetite has become worse and worse and now i simply cant stomach the thought of eating and i have to force myself to eat something.

I don't know whether anybody else has experienced this from these med's or am i perhaps simply a bit depressed due to finding out that i didn't simply have Hashimoto's, but have the adrenal function problem as well as my pancreas is not producing enough/any enzymes to help digest protein, so now i have to take meds for all 3 conditions.

Any info would be appreciate, thanks

 
Old 04-18-2008, 06:37 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,749
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Medication causing loss of appetite?

I am Hashimoto's, secondary hypoT, and adrenal insufficient as well. My appetite comes and goes depending on thyroid levels. I am on 20 mg of Hydrocortisone 4 x daily. What works best for me is HC at 6 am, 10 am, 2 pm, 5 pm. I take my synthroid (generic levothyroxine) at 6 am as well.

Loss of appetite is not a symptom of the medications. It may be a symptoms of your conditions. Liver and pancreas can interact and cause issues.
What medication are you taking for your adrenals?
How are you taking your meds?
What supplements are you taking?

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Sponsors Lightbulb
   
Old 04-18-2008, 06:48 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,279
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Medication causing loss of appetite?

Thyronine (T3) is not the same thing as thyroxine (T4). T3 is not usually prescribed without T4. So I'm curious about why it's been prescribed for you.

The prescribing information for all the thyroid meds says that adrenal weakness/failure needs to be addressed before thyroid hormone is prescribed, because the body can't make use of TH if the adrenals aren't functioning well. I suspect this may be your problem.

Talk to your doctor. Tell him you aren't reacting well and ask that the thyronine dose either be cut to a miniscule amount or discontinued altogether until your adrenals are healthier.

 
Old 04-18-2008, 10:04 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Re: Medication causing loss of appetite?

Thanks for the replies. It's difficult knowing what to expect as i was only recently diagnosed and have no idea what to expect down the track.

Temporarily i'm on Thyronine 20mcg twice per day, morning and night and i'm taking half a cortisol tablet each day at midday and he wants me to gradually work my way up with the cortisol tablets. I take the enzymes 3 times per day with my main meals. Once per day or every second day i'm taking an iron supplement at lunch time, but my ferretin is quite good now so i might start to only take that every few days rather than daily.

I have heard that it's not advisable to take iron or calcium along with the thyroid meds, but to keep them well apart.

Before taking any meds i used to be hungry all the time. People were surprised how much food i could eat, but didn't really put on any weight, which is unusual as my metabolism i have now found out is actually slow. Maybe i didn't gain the weight due to the pancreatic enzyme issue. So now having zero appetite is rather strange so thought i'd start asking some questions.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
loss of appetite and weight loss zzffgg58 Anxiety 4 03-15-2009 06:09 AM
Chronic Post Nasal Drip causing gagging KyleG Allergies 15 06-20-2008 01:31 PM
Appetite loss for six years but gaining weight????Help, any advice koxy Diet & Nutrition 4 05-28-2008 11:42 AM
Adderall for Narcolepsy, but causing rapid weight loss wisangel Sleep Disorders 12 01-10-2008 11:48 AM
weight loss and addison's momtobaby1 Addison's Disease 5 04-25-2007 02:43 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!